Doctor insights on:
Severe Brawny Edema
Severe brawny edema w rash for 3 weeks, wbc 15.9, rbc 5.4, hgb 16.7, hmt 49.6, abs neut 12.5, immature grans abs .2 c1 func 106, c1 47, c4 13. Cause?
Fluid in the tissues, either caused by something local to the swollen area like an injury or inflammation, or from the body's retention of water. Gravity brings the fluid to the feet & legs in that case. As a general rule, if one foot is swollen, something is wrong with the foot. If both feet are swollen, it's not the feet, but water ...Read more
I'm 47 and gained 100 lbs in a year, can weight cause severe edema and can edema make it hard to lose weight?
Go to see doctors...: Gaining weight results from positive balance between intake and output of water and energy by multiple reasons: over-eating urged by habit, depression, sugar craving, drugs (steroid, hormone, some for diabetic, etc.); slowing energy consumption by aging, illness, drugs; water retention from heart failure, poor circulation, kidney disease, etc.; and many others... So, go to doctors for detailing. ...Read moreSee 1 more doctor answer
Can cancer cause severe edema? If so what kind of cancers can cause you to retain fluid. All other tests were normal. I need help.
Not normally: You definitely need to see a physician as soon as possible. H. Pylori by itself does not normally cause you to have full body swelling. There's something else going on that needs to be investigated, and examined by your physician. Don't delay. ...Read more
Urine electrolytes: Euvolemia means there is no evidence of dehydration nor fluid overload. Typically there is no edema in euvolemia. Hyponatremia - low serum sodium levels. One should check urine electrolytes to find out the exact reason for low serum sodium. This problem usually needs nephrologist consult. ...Read more
I'm 47 and suffer from severe edema the last 2 1/2 yrs. Seen kidney heart dr and endocranologist who can't figure it out. Who do I see, i need help.
Edema's cause: The most common causes of edema are, acute kidney failure, cardiomyopathy, chronic kidney failure, varicose veins, congestive heart failure, lymphedema, nephrotic syndrome, use of nsaid's, pericarditis and thrombophelbiitis. As you have no cardiac disease, have your lymphatic system and your veins of your legs checked. See: http://www.Mayoclinic.Org/symptoms/leg-swelling/basics/causes/sym-20050910. ...Read moreSee 1 more doctor answer
Severe edema, fast weight gain, no energy, tired all the time.What can it be, need some help, severly depressing me.Started 2 years ago, getting worse.Help?
Myxedema: First thing to look for is a lazy thyroid. ...Read more
Diuretics: Diuretics or "water pils" help the body remove the extra fluid in patients with chf. These include furosemide, torsemide, bumex, metalazone, spironolactone and occasionally hctz (hydrochlorothiazide). These usually are taken daily to keep extra fluid off. Limiting the amount of fluid intake to 1500 - 2000 cc/day can also limit the amount of meds needed. Severe edema may need IV meds in the hospital to get the fluid off. ...Read moreSee 1 more doctor answer
Too much salt: Be sure you do not have a DVT from travel.Otherwise, yes, if edema is bilateral and you have deduced accurately that excess salt ingestion was the cause, then getting this out of your body is essential; elevate legs on two pillows as much as possible. Eliminate salty foods. Let fruit and veggies dominate your diet; Egg whites for protein; no meats for awhile; no fried foods; no bread. See doc ...Read moreSee 1 more doctor answer
Edema: It requires a diagnosis of the cause of the severe edema in the legs. If there is signficant outflow obstruction, the lasix (furosemide) won't work, if there is lots of protein deficiency or severe venous insufficiency, likewise the diuretic may not be successful. There are other causes of refractory edema also. ...Read more
Liver, kidneys and heart have all been ruled out through tests but i still have severe edema. I've gained 76lbs in a year. Help me?
I have ureter structure. Not completely closed off. Dr won't see me, I owe money. Having severe edema. I hurt every day in my kidneys. I can't do work?
My ex-husband is a heroin addict. He has pretty severe pitting edema in his legs and I'm wondering if that can be from the heroin use...
Swelling is the enlargement of organs, skin, or other body parts. It is caused by a buildup of fluid in the tissues. The extra fluid can lead to a rapid increase in weight over a short period of time (days to weeks). Swelling can occur all over the body (generalized) or only in one part ...Read more